Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 4, NWS Austin/San Antonio, TX

March 28, 2018Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 28, 2018, 2:42 PM CDT for Bexar County, Texas. It took effect at Mar 28, 2018, 3:37 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 2:42 PM CDT (19:42 UTC)
In effect from
Mar 28, 2018, 3:37 PM CDT
Expired
Mar 29, 2018, 8:30 AM CDT
In force
17 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salado Creek at Loop 13 (SACT2). The gauge peaked at 18.50 ft at Mar 28, 2018, 4:00 PM CDT.

actionminormoderate510152003/2803/2903/30
Action stage
15 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08178800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

803 
WGUS44 KEWX 281942
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
242 PM CDT Wed Mar 28 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Salado Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-291330-
/O.NEW.KEWX.FL.W.0004.180328T2037Z-180329T1330Z/
/SACT2.1.ER.180328T2037Z.180328T2300Z.180329T0130Z.NO/
242 PM CDT Wed Mar 28 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Salado Creek At at Loop 13.
* until Thursday morning...or until the warning is cancelled.
* At 2:15 PM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise 
  to near 18.4 feet by this evening. The river will fall below flood stage by 
  this evening.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and 
  secondary roads and low bridges..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 at Loop 13         15   18   17.6   Wed 02 PM  11.8   6.4   5.9   5.9   5.8


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847


$$
1 follow-up statement
207 
WGUS84 KEWX 290129
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
829 PM CDT Wed Mar 28 2018

...The flood warning is cancelled for the following rivers in Texas...

  Salado Creek At at Loop 13 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-290159-
/O.CAN.KEWX.FL.W.0004.000000T0000Z-180329T1330Z/
/SACT2.1.ER.180328T1946Z.180328T2100Z.180328T2301Z.NO/
829 PM CDT Wed Mar 28 2018

The flood warning is cancelled for
  the Salado Creek At at Loop 13.
* At  8:15 PM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 6.4 feet by Friday morning.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and 
  secondary roads and low bridges..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 at Loop 13         15   18   17.6   Wed 08 PM  10.9   6.4   6.0   5.9   5.8


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 28, 12:36 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 28, 12:36 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1236 PM CDT Wed Mar 28 2018

.AVIATION...
The second round of morning rains have pushed east of the SAT/SSF/DRT
terminals and is currently moving out of the AUS terminal area.
Improving conditions are expected through the afternoon and evening
hours across most all of the TAF sites. Winds will generally be out
of the north through this afternoon and tonight, becoming more
westerly during the day Thursday.

The biggest questions for this TAF period are the chances for any
more precipitation at the terminals and the sky conditions overnight.
Previous model runs kept IFR and lower cigs in through the night, but
model consensus is now showing mostly VFR cigs overnight, with some
patch fog possible, especially around AUS. Have gone with the
improving forecast based on satellite trends and all of the models
now being in decent agreement.

As for precipitation -TSRA remains in the AUS TAF through 19z with
VCTS in the SAT/SSF TAF through 19z Wednesday as the precipitation
continues to move out. High resolution models are showing
redevelopment to the southeast of the TAF sites through the afternoon
and into the early overnight hours as the main upper trough kicks
out across Texas. For this reason have included a few hours of VCTS
at both SAT and SSF as they will be closest to any additional
convection through the rest of Wednesday. If the clearing over the
Edwards Plateau results in destabilization of the atmosphere, and
more precipitation develops (like we are currently seeing from KERV
to KT82) a TAF amendment may be needed to add precipitation in
earlier than the current forecast. Based on the trends in the meso
models and the fact that the atmosphere has been decently worked over
by these two rounds of storms, expect the drier and higher cigs
forecast to prevail.

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT Wed Mar 28 2018/

SHORT TERM (Today through Thursday)...
The heavy rain threat continues across South Central Texas early
this morning while the threat for severe storms has diminished. A
Flash Flood Watch is in effect through this evening. The Severe
Thunderstorm Watch earlier issued from the Storm Prediction Center
has been allowed to expire as of 3 AM this morning.

An outflow boundary that moved through the area and into the coastal
plains Tuesday afternoon and evening, came back up into the I-35
corridor late Tuesday night and continues to do so early this
Wednesday morning. As this boundary continues to push northward, it
is expected to interact with a cold front pushing across Edwards
Plateau/western Hill Country. In addition, several upper level short
waves coming across northeast Mexico into the southwest part of
South Central Texas will help supporting more showers and
thunderstorms throughout the day.

As the cold front slowly pushes to the south this morning, several
rounds of heavy rain are possible in addition of strong to severe
thunderstorm development mainly east of I-35 corridor. Main severe
weather threats for today will be large hail and damaging winds in
addition to localized flash flooding due to heavy rain episodes.

Showers and thunderstorms continue this evening into Thursday
morning as the cold front finally pushes off into the coastal
waters.

New rainfall totals from today into Thursday morning range from one
to three quarter of an inch along the I-35 corridor and up to 1.5
inches across the coastal plains. One quarter inch and lesser amounts
are expected across the southern Edwards Plateau and Rio Grande.

By late Thursday morning, all precipitation should be far out from
the area with mostly sunny skies spreading from west to east with
highs in the 80s.

LONG TERM (Thursday Night through Tuesday)...
An upper level northwest to zonal flow will keep South Central Texas
dry for the latter part of the week into the weekend. There is a
slight chance for showers on Monday as a cold front approaches from
the north. The GFS solution keeps the area relative dry with some
drizzle in the morning while the ECM has a better signal for light
showers. At this time, we will go with slight chances for showers and
adjust weather grids accordindly with new model runs in future
forecast packages.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  57  82  53  75 /  70  20   0   0   0
Austin Bergstrom Intl Airport  74  56  82  51  75 /  70  30   0   0   0
New Braunfels Muni Airport     74  56  83  51  76 /  90  40   0   0   0
Burnet Muni Airport            70  52  78  49  73 /  50  10   0   0   0
Del Rio Intl Airport           80  54  86  54  81 /  10  -    0   0   0
Georgetown Muni Airport        72  54  80  50  73 /  60  10   0   0   0
Hondo Muni Airport             79  54  87  52  80 /  50  10   0   0   0
San Marcos Muni Airport        74  56  83  52  76 /  80  40   0   0   0
La Grange - Fayette Regional   76  59  82  53  76 /  90  80  10   0   0
San Antonio Intl Airport       77  57  84  53  77 /  80  30   0   0   0
Stinson Muni Airport           77  58  85  54  78 /  90  40   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-Fayette-Gonzales-Guadalupe-Hays-
Kendall-Lavaca-Lee-Travis-Williamson-Wilson.

&&

Mesoscale/Aviation...Treadway
Warnings/Verification...24/09/76
Hydro...10
Synoptic/Grids...Williams
Public Service/Data Collection...33
Hazardous weather outlook, Mar 28, 3:33 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
333 AM CDT Wed Mar 28 2018

TXZ171>173-183>194-202>209-217>225-228-290915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
333 AM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms will continue today and slowly push off
to the east tonight into early Thursday. Locally heavy rains are
the main threat and flash flooding can be expected mainly across
eastern areas and urban areas. Isolated strong to severe storms
are also possible with large hail up to quarter sized and
damaging straight-line winds up to 60 mph the primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to submit rainfall, hail, and wind reports.

In the hours before

Local storm report, Mar 28, 11:18 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     FLASH FLOOD      10 NNW HONDO            29.48N 99.21W
03/28/2018                   MEDINA             TX   LAW ENFORCEMENT

            REPORTS OF NUMEROUS ROAD CLOSURES ACROSS
            MEDINA COUNTY DUE TO WATER OVER ROADWAYS.

&&

BMW
Special weather statement, Mar 28, 11:40 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1140 AM CDT WED MAR 28 2018

TXZ193-208-209-223-281730-
Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-
1140 AM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...SOUTHERN
BASTROP...NORTHEASTERN GONZALES AND SOUTHWESTERN FAYETTE COUNTIES
UNTIL 1230 PM CDT...

At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Rosanky, or 13 miles east of Lockhart, moving
northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lockhart, Gonzales, Luling, Smithville, Flatonia, Waelder, Muldoon,
Cistern, Palmeto State Park, Rosanky, Upton, Brownsboro, Delhi, Hills
Prairie, Rockne, Oak Forest, Watterson, Engle, McNeil and Red Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2967 9697 2963 9712 2963 9714 2962 9716
      2949 9759 2990 9765 3012 9716
TIME...MOT...LOC 1639Z 237DEG 47KT 2983 9745

PLATT
Local storm report, Mar 28, 11:44 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     FLASH FLOOD      1 SW KYLE               29.98N 97.89W
03/28/2018                   HAYS               TX   LAW ENFORCEMENT

            NUMEROUS LOW WATER CROSSINGS CLOSED DUE TO
            WATER OVER ROADWAY ACROSS HAYS COUNTY IN THE
            SAN MARCOS AND KYLE AREAS.

&&

BMW
Local storm report, Mar 28, 11:58 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     FLASH FLOOD      4 S UHLAND              29.90N 97.77W
03/28/2018                   CALDWELL           TX   EMERGENCY MNGR

            NUMEROUS STREET CLOSURES IN CALDWELL COUNTY
            DUE TO FLOODING.

&&

BMW
Local storm report, Mar 28, 12:07 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HEAVY RAIN       FLORESVILLE             29.14N 98.16W
03/28/2018  M1.13 INCH       WILSON             TX   EMERGENCY MNGR

            1.13 INCHES OF RAIN IN 30 MINUTES.

&&

CVP
Local storm report, Mar 28, 12:50 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      3 NW GERONIMO           29.69N 98.00W
03/28/2018                   GUADALUPE          TX   EMERGENCY MNGR

            GUADALUPE COUNTY EMERGENCY MANAGEMENT
            REPORTS MULTIPLE ROADS CLOSED WITH FLOODED
            LOW WATER CROSSINGS. THE FLOODED ROADS ARE
            PRIMARILY WEST OF SEGUIN ON THE FAR WEST
            SIDE OF GUADALUPE COUNTY. MULTIPLE LOW WATER
            CROSSINGS ARE FLOODED ALONG ALLIGATOR AND
            GERONIMO CREEKS.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:56 PM CDTFlash Flood WatchEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 10 more23 hr
Mar 27, 10:13 PM CDTSpecial Weather StatementEWXDimmit47 min
Mar 27, 10:30 PM CDTSpecial Weather StatementEWXMedina45 min
Mar 27, 11:15 PM CDTSpecial Weather StatementEWXMedina30 min
Mar 27, 11:17 PM CDTSpecial Weather StatementEWXMedina43 min
Mar 27, 11:46 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick59 min
Mar 27, 11:52 PM CDTSevere Thunderstorm WarningEWXFrio53 min
Mar 27, 11:55 PM CDTAreal Flood AdvisoryEWXMedina, Uvalde3 hr
Mar 27, 11:56 PM CDTSpecial Weather StatementEWXBandera64 min
Mar 28, 12:08 AM CDTSpecial Weather StatementEWXVal Verde52 min
Mar 28, 12:21 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina39 min
Mar 28, 12:34 AM CDTSevere Thunderstorm WarningEWXDimmit41 min
Mar 28, 12:44 AM CDTSpecial Weather StatementEWXGillespie46 min
Mar 28, 1:05 AM CDTSpecial Weather StatementEWXLlano40 min
Mar 28, 1:26 AM CDTSpecial Weather StatementEWXMaverick49 min
Mar 28, 1:36 AM CDTAreal Flood AdvisoryEWXBexar, Medina3 hr
Mar 28, 2:02 AM CDTSpecial Weather StatementEWXComal28 min
Mar 28, 2:25 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Mar 28, 2:38 AM CDTSpecial Weather StatementEWXDimmit37 min
Mar 28, 2:40 AM CDTFlash Flood WarningEWXBexar, Medina6 hr
Mar 28, 3:12 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis3 hr
Mar 28, 3:56 AM CDTFlash Flood WarningEWXComal, Hays, Travis, Williamson6 hr
Mar 28, 4:12 AM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson3 hr
Mar 28, 4:51 AM CDTTornado WarningEWXCaldwell24 min
Mar 28, 7:34 AM CDTRiver Flood WarningEWXTravis15 hr
Mar 28, 7:57 AM CDTSpecial Weather StatementEWXUvalde48 min
Mar 28, 8:09 AM CDTSevere Thunderstorm WarningEWXMedina, Uvalde, Zavala51 min
Mar 28, 8:33 AM CDTSevere Thunderstorm WarningEWXMedina42 min
Mar 28, 8:48 AM CDTFlash Flood WarningEWXMedina3 hr
Mar 28, 9:16 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina59 min
Mar 28, 9:55 AM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe5 hr
Mar 28, 10:16 AM CDTSpecial Weather StatementEWXBexar44 min
Mar 28, 10:39 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more3 hr
Mar 28, 10:57 AM CDTSpecial Weather StatementEWXGuadalupe48 min
Mar 28, 10:59 AM CDTRiver Flood WarningEWXBexar7 hr
Mar 28, 11:40 AM CDTSpecial Weather StatementEWXCaldwell50 min
Mar 28, 2:17 PM CDTRiver Flood WarningEWXBexar, Wilson34 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.